Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The strong law of large numbers when the mean is undefined

Author: K. Bruce Erickson
Journal: Trans. Amer. Math. Soc. 185 (1973), 371-381
MSC: Primary 60G50; Secondary 60F15
MathSciNet review: 0336806
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {S_n} = {X_1} + \cdots + {X_n}$ where $ \{ {X_n}\} $ are i.i.d. random variables with $ EX_1^ \pm = \infty $. An integral test is given for each of the three possible alternatives $ \lim ({S_n}/n) = + \infty $ a.s.; $ \lim ({S_n}/n) = - \infty $ a.s.; $ \lim \sup ({S_n}/n) = + \infty $ and $ \lim \inf ({S_n}/n) = - \infty $ a.s. Some applications are noted.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G50, 60F15

Retrieve articles in all journals with MSC: 60G50, 60F15

Additional Information

PII: S 0002-9947(1973)0336806-5
Keywords: Independent identically distributed random variables, mean undefined, strong law of large numbers, renewal function, truncated mean function
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia